Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 19, NWS New York, NY
NWS New York, NY issued this small craft advisory at Feb 15, 2011, 9:50 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2011, 9:50 AM EST (14:50 UTC)
- Expired
- Feb 15, 2011, 10:11 PM EST
- In force
- 12 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
450 WHUS71 KOKX 151450 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 950 AM EST TUE FEB 15 2011 ...GALE FORCE WINDS AND HIGH SEAS DIMINISHING TODAY... ANZ335-338-355-152300- /O.CAN.KOKX.GL.W.0010.000000T0000Z-110215T1500Z/ /O.NEW.KOKX.SC.Y.0019.110215T1450Z-110215T2300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 950 AM EST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND OCEAN WATERS WEST OF FIRE ISLAND INLET OUT 20 NM. * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT...OCCASIONAL GUSTS UP TO 35 KT POSSIBLE THROUGH AROUND MIDDAY. * SEAS...4 TO 7 FT...SUBSIDING TO 3 TO 5 FT ON THE OCEAN WEST OF FIRE ISLAND INLET...OUT TO 20 NM. * TIMING...WINDS WILL GRADUALLY DIMINISH THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-353-151700- /O.EXT.KOKX.GL.W.0010.000000T0000Z-110215T1700Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 950 AM EST TUE FEB 15 2011 ...GALE WARNING NOW IN EFFECT UNTIL NOON EST TODAY... THE GALE WARNING IS NOW IN EFFECT UNTIL NOON EST TODAY. * LOCATION...SOUTH SHORE BAYS AND OCEAN WATERS FROM FIRE ISLAND INLET TO MORICHES INLET OUT 20 NM. * WINDS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT THROUGH MIDDAY. * SEAS...5 TO 8 FT ON THE OCEAN...SUBSIDING TO 4 TO 6 FT. * TIMING...WIND GUSTS SHOULD FALL BENEATH GALE LEVELS AROUND MIDDAY...AND THEN CONTINUE TO SLOWLY DIMINISH THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-340-350-151700- /O.CON.KOKX.GL.W.0010.000000T0000Z-110215T1700Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 950 AM EST TUE FEB 15 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * LOCATION...PECONIC AND GARDINERS BAYS...EASTERN LONG ISLAND SOUND AND OCEAN WATERS EAST OF MORICHES INLET OUT 20 NM. * WINDS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT THROUGH MIDDAY. * SEAS...5 TO 8 FT ON THE OCEAN...SUBSIDING TO 4 TO 7 FT IN THE AFTERNOON. * TIMING...WIND GUSTS SHOULD FALL BENEATH GALE LEVELS AROUND MIDDAY...AND THEN CONTINUE TO SLOWLY DIMINISH THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MALOIT/SCALORA HTTP://WWW.WEATHER.GOV/NEWYORKCITY
4 follow-up statements
593 WHUS71 KOKX 151656 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1156 AM EST TUE FEB 15 2011 ...GRADUALLY DIMINISHING WINDS AND SEAS THIS AFTERNOON... ANZ330-340-345-350-353-152300- /O.CAN.KOKX.GL.W.0010.000000T0000Z-110215T1700Z/ /O.EXA.KOKX.SC.Y.0019.000000T0000Z-110215T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1156 AM EST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...EASTERN LONG ISLAND SOUND...THE BAYS OF LONG ISLAND...AND OCEAN WATERS EAST OF FIRE ISLAND INLET OUT 20 NM. * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FT.ON THE OCEAN EAST OF FIRE ISLAND INLET...OUT TO 20 NM. * TIMING...WINDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-355-152300- /O.CON.KOKX.SC.Y.0019.000000T0000Z-110215T2300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1156 AM EST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND OCEAN WATERS WEST OF FIRE ISLAND INLET OUT 20 NM. * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FT ON THE OCEAN WEST OF FIRE ISLAND INLET...OUT TO 20 NM. * TIMING...WINDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT/SCALORA HTTP://WWW.WEATHER.GOV/NEWYORKCITY
966 WHUS71 KOKX 152032 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 332 PM EST TUE FEB 15 2011 ...GRADUALLY DIMINISHING WINDS AND SEAS THIS EVENING... ANZ335-338-355-152145- /O.CAN.KOKX.SC.Y.0019.000000T0000Z-110215T2300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 332 PM EST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WHILE SOME OCCASIONAL GUSTS TO 25 KT ARE POSSIBLE LATE THIS AFTERNOON...WINDS AND SEAS WILL CONTINUE TO DIMINISH...THUS THE ADVISORY HAS BEEN CANCELLED. $$ ANZ330-340-350-353-160500- /O.EXT.KOKX.SC.Y.0019.000000T0000Z-110216T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 332 PM EST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATION...EASTERN LONG ISLAND SOUND...THE BAYS OF EASTERN LONG ISLAND...AND OCEAN WATERS EAST OF FIRE ISLAND INLET OUT 20 NM. * WINDS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS OF 25 TO 30 KT. * SEAS...3 TO 5 FT...ON THE OCEAN EAST OF FIRE ISLAND INLET...OUT TO 20 NM. * TIMING...WINDS AND SEAS WILL GRADUALLY DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-160000- /O.EXT.KOKX.SC.Y.0019.000000T0000Z-110216T0000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 332 PM EST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. * LOCATION...SOUTH SHORE BAYS * WINDS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT INTO EARLY EVENING. * TIMING...WINDS WILL GRADUALLY DIMINISH THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT HTTP://WWW.WEATHER.GOV/NEWYORKCITY
571 WHUS71 KOKX 152328 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 628 PM EST TUE FEB 15 2011 ...DIMINISHING WINDS AND SEAS TONIGHT... ANZ330-340-353-160030- /O.CAN.KOKX.SC.Y.0019.000000T0000Z-110216T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 628 PM EST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. THE ADVISORY HAS THEREFORE BEEN CANCELLED. $$ ANZ345-160030- /O.CAN.KOKX.SC.Y.0019.000000T0000Z-110216T0000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 628 PM EST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. THE ADVISORY HAS THEREFORE BEEN CANCELLED. $$ ANZ350-160500- /O.CON.KOKX.SC.Y.0019.000000T0000Z-110216T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 628 PM EST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...AROUND 5 FT. * TIMING...WINDS AND SEAS WILL CONTINUE TO DIMINISH THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
983 WHUS71 KOKX 160311 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1011 PM EST TUE FEB 15 2011 ...WINDS AND SEAS DIMINISHING... ANZ350-160415- /O.CAN.KOKX.SC.Y.0019.000000T0000Z-110216T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1011 PM EST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. THE ADVISORY HAS THEREFORE BEEN CANCELLED. $$ JMC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 6:30 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 15, 6:30 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
630 AM EST TUE FEB 15 2011
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE OHIO VALLEY THIS MORNING BUILDS
EAST AND INTO THE FORECAST AREA BY TONIGHT...THEN OFFSHORE ON
WEDNESDAY. A PACIFIC STORM SYSTEM MOVES OUT INTO THE NORTHERN
PLAINS ON THURSDAY AND THEN NORTHEAST ACROSS EASTERN CANADA FRIDAY
INTO SATURDAY. THE TRAILING COLD FRONT WILL MOVE ACROSS THE AREA
FRIDAY NIGHT...FOLLOWED BY BUILDING HIGH PRESSURE FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A STRONG NW FLOW CONTINUES THIS MORNING BETWEEN DEEPENING LOW
PRESSURE OVER THE CANADIAN MARITIMES...AND HIGH PRESSURE OVER THE
OHIO VALLEY. WINDS HAVE DROPPED TO BELOW ADVISORY CRITERIA AND
WITH A GRADUALLY WEAKENING VERTICAL WIND PROFILE...THE ADVISORY
WILL BE CANCELLED.
THE UPPER TROUGH OVER THE NORTHEAST LIFTS OUT TO THE EAST
TODAY...WHILE A BROAD UPPER RIDGE OVER THE CENTRAL U.S. EXPANDS
EASTWARD THROUGH THE MID WEEK. STRONG COLD ADVECTION THIS MORNING
WILL ALLOW TEMPERATURES TO FALL INTO UPPER TEENS AND LOWER 20S
SHORTLY AFTER DAYBREAK...WITH HIGHS THEN ONLY WARMING UP TO 25 TO
30 THIS AFTERNOON. THIS IS A GOOD 10 DEGREES BELOW NORMAL.
GUSTS UP TO 35 MPH THIS MORNING WILL DIMINISH TO 20 TO 25 MPH THIS
AFTERNOON. THERE WILL BE FEW IF ANY CLOUDS AS HIGH PRESSURE BUILDS
IN BOTH ALOFT AND AT THE SURFACE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE AND CLEAR SKIES ALONG WITH A SNOW PACK IN MANY AREAS
WILL RESULT IN GOOD RADIATIONAL CONDITIONS TONIGHT. LOWS WILL
RANGE FROM THE SINGLE DIGITS OVER THE INTERIOR...TO THE LOWER 20S
ACROSS NYC METRO.
A WARMING TREND STARTS AGAIN ON WEDNESDAY AS HIGH PRESSURE MOVES
OFFSHORE AND A SW FLOW DEVELOPS. THE 00Z GUIDANCE HAS TRENDED
COLDER WITH HIGHS ONLY 40 TO 45. THIS ABOUT 5 DEGREES COOLER THAN
THE PREVIOUS FORECAST. THE COLDEST TEMPERATURES WILL BE RIGHT
ALONG THE IMMEDIATE COAST WEDNESDAY AFTERNOON WHERE SW WINDS WILL
COME ACROSS OCEAN WATERS IN THE UPPER 30S. SOME MID LEVEL CLOUDS
WILL WORK ACROSS THE WEDNESDAY NIGHT. THIS COMBINED WITH A SW
FLOW WILL KEEP TEMPERATURES ABOVE FREEZING AT THE COAST...AND 25
TO 30 INLAND. AT THIS TIME...DEW POINTS LOOK TO BE LOW ENOUGH TO
HINDER ADVECTION FOG/BLACK ICE DEVELOPMENT. THIS WILL HAVE TO BE
CLOSELY WATCHED.
ON THURSDAY...LOW PRESSURE OVER THE NORTHERN PLAINS LIFTS UP INTO
THE UPPER GREAT LAKES REGION BY EVENING. A DEEP-LAYERED SW FLOW
AHEAD OF THIS STORM SYSTEM WILL ALLOW FOR CONTINUED MODERATION.
HIGHS WILL GET INTO THE LOW TO MID 50S MOST PLACES...WITH ONLY THE
40S ACROSS EASTERN LI AND SOUTHERN CT DUE TO THE MARITIME INFLUENCE.
LOWS WILL BE ABOVE FREEZING AREA WIDE THURSDAY NIGHT WITH A STRENGTHENING
SW FLOW AND INCREASING CLOUD COVER. ANY LIGHT OVERRUNNING PCPN LOOKS
TO STAY NORTH AND WEST OF THE FORECAST AREA AT THIS TIME.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
LONG TERM UPPER PATTERN STARTS OFF WITH RIDGING OVER THE EAST AND A
TROUGH OUT WEST. A LOW PRESSURE SYSTEM MOVING ACROSS CANADA BRINGS A
WARM FRONT ACROSS THE AREA ON FRIDAY AND THE ASSOCIATED COLD FRONT
PASSES ACROSS THE AREA LATE FRIDAY NIGHT. MODELS...GFS AND ECMWF
ALONG WITH THE GEFS...ARE IN GOOD AGREEMENT WITH THE TIMING AND
PLACEMENT OF THIS SYSTEM. TEMPS ON FRIDAY ARE TRICKY DUE TO THE
POSITION OF THE WARM FRONT...ASSOCIATED CLOUDS AND WIND FLOW COMING
FROM THE COLD OCEAN. STILL HAVE 60 FOR WESTERN AREAS WITH 50 FOR
EAST. NO PRECIP IN MOST AREAS...EXPECT LOW CHANCE FOR NW.
COLD FRONT FRI EVE OR NIGHT IS BASICALLY DRY....SIMILAR TO LAST
NIGHTS COLD FRONT. POST FRONTAL WINDS WILL BE GUSTY WITH THE
STRENGTHENING GRADIENT BETWEEN THE LOW MOVING OFFSHORE AND THE
BUILDING HIGH FROM THE WEST...THOUGH EXPECTED TO REMAIN BELOW
ADVISORY ON SAT. TEMPS SAT MAY BE A BIT TOO HIGH BASED ON COLD
ADVECTION AND COLDER ECMWF.
UPPER RIDGE THEN BEGINS TO BUILD INTO THE EASTERN HALF OF THE U.S.
ON SUNDAY AS A SURFACE LOW BEGINS TO FORM OVER THE CENTRAL PLAINS.
MODELS DIVERGE AS TO THE TIMING AND PLACEMENT OF THE LOW TRACK AND
POTENTIAL OVERRUNNING LIGHT PCPN ON MONDAY. 00Z ECMWF AND GEM
SUGGEST BETTER DEFINED WARM FRONT AHEAD OF THE DEVELOPING LOW WITH
OVERRUNNING PCPN EXTENDING TO THE EAST COAST MONDAY AFTERNOON.
GFS/GEFS SUPPORT A SLOWER TIMING WITH A LESS DEFINED WARM FRONT WITH
PCPN NOT REACHING THE AREA UNTIL TUE MORNING. FOR NOW...KEPT SLIGHT
CHANCE POPS IN THE FORECAST.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE BUILDS INTO THE REGION TODAY.
VFR. NW WINDS SLOWLY SUBSIDE THROUGH THE DAY...BUT LIKELY REMAINING
GUSTY THROUGH THE DAYLIGHT HOURS. WINDS MAY HOWEVER INCREASE ACROSS
KBDR/KISP/AND KGON FOR A PERIOD DURING THE LATE MORNING HOURS. FOR
THE CITY TERMINALS...WINDS WILL LIKELY BE MORE TO THE RIGHT OF 310
TRUE THROUGH TODAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: OCCASIONAL GUSTS AROUND 35 KT THROUGH AROUND 15Z.
KJFK FCSTER COMMENTS: OCCASIONAL GUSTS AROUND 38 KT THROUGH AROUND 15Z.
KLGA FCSTER COMMENTS: OCCASIONAL GUSTS AROUND 38 KT THROUGH AROUND 15Z.
KTEB FCSTER COMMENTS: OCCASIONAL GUSTS AROUND 30 KT THROUGH 14-15Z.
KHPN FCSTER COMMENTS: OCCASIONAL GUSTS AROUND 35 KT THROUGH AROUND 15Z.
KISP FCSTER COMMENTS: OCCASIONAL GUSTS AROUND 35 KT THROUGH 16Z.
OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
WEDNESDAY-FRIDAY...VFR. GUSTY W-SW WINDS ON THURSDAY/FRIDAY.
SATURDAY...VFR. GUSTY W-NW FLOW.
&&
.MARINE...
GRADUALLY DIMINISHING NW FLOW TODAY WITH GALE FORE GUSTS ENDING
FROM WEST TO EAST BY NOONTIME. HIGH PRESSURE BUILDS ACROSS THE
WATERS TONIGHT INTO WEDNESDAY. A SW FLOW THEN DEVELOPS WEDNESDAY
NIGHT THROUGH FRIDAY. MARGINAL SCA CONDITIONS ARE POSSIBLE DURING
THIS TIME...MAINLY ACROSS THE EASTERNMOST OCEAN ZONES...WHERE THE
SW FETCH WILL HAVE SEAS APPROACH 5 FT.
INCREASING SW FLOW AHEAD OF A COLD FRONT FRI WITH STRONG W/NW FLOW
IN ITS WAKE FRI NIGHT AND SAT. GALE FORCE WINDS LIKELY FOR SAT IN
WAKE OF THE COLD FRONT.
&&
.HYDROLOGY...
NO SIGNIFICANT PCPN THROUGH THE WEEK. SIGNIFICANT MELTING OF SNOWPACK
THU INTO FRI...ESPECIALLY OVER WESTERN SECTIONS AS TEMPS RISE INTO
THE 50S...WITH ICE JAM POTENTIAL ON SOME RIVERS/STREAMS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ335-338-345-
353-355.
GALE WARNING UNTIL NOON EST TODAY FOR ANZ330-340-350.
&&
SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...LN/JST
AVIATION...JC
MARINE...LN/JST/DW
HYDROLOGY...DWHazardous weather outlook, Feb 15, 4:00 AM EST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 400 AM EST TUE FEB 15 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-160900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 400 AM EST TUE FEB 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-353-355-160900- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 400 AM EST TUE FEB 15 2011 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. POTENTIAL FOR GALE CONDITIONS ON SATURDAY IN A STRONG NORTHWEST FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-160900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 400 AM EST TUE FEB 15 2011 ...GALE WARNING IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. POTENTIAL FOR GALE CONDITIONS ON SATURDAY IN A STRONG NORTHWEST FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.